MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. ALBOGRAFT POLYESTER VASCULAR GRAFT

LEMAITRE VASCULAR, INC. ALBOGRAFT POLYESTER VASCULAR GRAFT
Model Number ATC1520
Medical Device Problem Code Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not available for return.Review of the available information determined the issue is due to a user error.The nurse did not properly follow the handling instructions on the package and inadvertently introduced the non-sterile package into the sterile field.The ifu also provides the following warnings related to this issue: albograft vascular grafts are supplied sterile through a double sterile barrier.The internal container is externally sterile provided that the external container has been neither damaged nor opened.The external container is only internally sterile: it must not be brought into a sterile environment.Caution: do not bring the external container into the sterile environment.Remove the graft using an aseptic procedure.While this issue was determined to be a user error, a capa has been initiated as a preventative measure to review the device packaging.Review of the lot history record found no issues for this lot.The device packaging provides various warnings on the package to instruct the user how to avoid this issue.
 
Event or Problem Description
During a meeting with the swedish moh we were informed of an incident where while preparing the albograft, the nurse overlooked the labels on the packaging and introduced the non-sterile packaging into the sterile field.The status of the patient is unknown.The nurse did not report the event at the time of the event.

Brand Name
ALBOGRAFT POLYESTER VASCULAR GRAFT
Common Device Name
VASCULAR GRAFT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key16762228
Report Number1220948-2023-00057
Device Sequence Number14950412
Product Code MAL
UDI-Device Identifier00840663103867
UDI-Public(01)00840663103867
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K103080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATC1520
Device Catalogue NumberATC1520
Device Lot Number197618
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown